Was just prescribed DHEA by endo.Can someone tell me what to expect from taking this?
- 16 Jan 2011 by Branwen33
- 17 January 2011
- arava, dhea, rheumatoid arthritis, prednisone, steroid, actemra
... RX? He said hopefully more energetic & possibly increase in sexual libido. We are trying to ween me off of the steroids I've been on to control my RA for about 12 yrs. But w/ the 13 different RXs, I just accepted the loss of both of these years ago.I even went to a shrink thinking something was wrong mentally. She explained that w/ all the meds, it was "normal". Sad, when feeling this "flat-lined" (as i look at it) is considered normal. Granted at least I'm not crying over Hallmark ads (anymore) or having relationships for the wrong reasons. Problem is I haven't felt anything really in so long that I'm almost scared to.
If someone could share possibly their experiences w/ being on this, it would be very helpful!
I'm concerned about being on the prednisone for almost 12 years? Is that correct? I have noticed that some people are on prednisone for long periods of time, and had actually asked about that in a recent post. I suppose it is possible if it is the only medication that can control the RA, however, I do think 12 years is way too long! I would bet that many symptoms of depression are caused by the prednisone. Your body becomes very dependent on prednisone, that is why it cannot be stopped abruptly. If you are able to successfully wean from prednisone I think that slowly you will start to feel like yourself again. It could also take months from your last dose for the drug to fully leave your system and for you to start feeling mentally "normal." In my opinion, prednisone is fine for exacerbations, and short term therapies. The thought of taking it for as long as you have really frightens me. I was on it for about 6-9 months, had major personality changes and mood swings. I didn't know how emotionally unstable I was until I was completely weaned and it was out of my system. If you are not feeling yourself, continue to wean off the prednisone first, and if you are successful reevaluate your mental and emotional status then. The longer you are off it, the more emotionally stable you will feel. One thing RA is teaching me is patience! Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Sep 2014 • 1 answer
Posted 18 Jan 2016 • 4 answers
Posted 18 Feb 2016 • 1 answer
Posted 30 May 2016 • 1 answer
Posted 19 Sep 2016 • 7 answers